Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Sickness

nickycurd39nickycurd39 Member, NewlyRegistered Posts: 6
edited 29. Nov 2018, 10:27 in Living with Arthritis archive
I have recently been diagnosed with psoriatic arthritis . Today I’m in quite a lot of pain when I feel like this I am quite often sick is this normal ????


Sent from my iPhone using Tapatalk

Comments

  • moderatormoderator Moderator Posts: 4,082
    edited 30. Nov -1, 00:00
    Hi Nicky,

    Welcome to the forum, it’s a really good place to get your head round the whole inflammatory arthritis thing, especially when you are first diagnosed.

    Have you started on any medication yet? Quite often that can cause sickness, but over time you body begins to cope with it and the sickness stops. For some people it doesn’t but don’t fret there are other meds to try.

    Here’s a link to a 'leaflet' about psoriatic arthritis

    https://www.versusarthritis.org/about-arthritis/conditions/psoriatic-arthritis/

    If you want to talk, in confidence do ring the helpline, they are there Mon - Fri on 0800 520 0520

    Take care
    Yvonne x
  • nickycurd39nickycurd39 Member, NewlyRegistered Posts: 6
    edited 30. Nov -1, 00:00
    I am taking naproxen and co codomol and will start on methotrexate in 4 weeks . X


    Sent from my iPhone using Tapatalk
  • dreamdaisydreamdaisy Member Posts: 31,567
    edited 30. Nov -1, 00:00
    I've had arthritis since 1997 and it is not unknown for me to feel sick with pain, not very often though which is a blessing. I have psoriatic and osteoarthritis, around forty joints are affected and I am in pain 24/365. Life became easier when my pain was widespread because all of my major joints were compromised, up until that point it really stood out because it was localised. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • stickywicketstickywicket Member Posts: 26,005
    edited 30. Nov -1, 00:00
    If you're taking naproxen without any stomach-protecting med such as omeprazol or lansoprazol, I'd look no further for the culprit. And, if you're going to start methotrexate it best to get this sorted first as meth can sometimes make some people feel nauseous. Just ask your GP. It really should have been prescribed with the naproxen if you're taking the naproxen regularly.

    Good luck and I hope the methotrexate will help you as much as it does me :D
    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • nickycurd39nickycurd39 Member, NewlyRegistered Posts: 6
    edited 30. Nov -1, 00:00
    I have a stomach protecting tablet as well x thanks for your replies x


    Sent from my iPhone using Tapatalk
  • stickywicketstickywicket Member Posts: 26,005
    edited 30. Nov -1, 00:00
    If you're taking a stomach-protecting med and still feeling nauseous or actually throwing up I think you'd best ring your rheumatology helpline for advice as you really need to be on top of this before starting the methotrexate. Good luck and please let us know how you get on.
    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • dreamdaisydreamdaisy Member Posts: 31,567
    edited 30. Nov -1, 00:00
    Hello, how are you feeling? I hope things have improved. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • dibdabdibdab Member Posts: 1,498
    edited 30. Nov -1, 00:00
    Sorry that you're struggling. I have no idea what might cause your sickness, I'd echo the advice to speak to your rheumy or GP. I wonder whether you've tried peppermint or ginger to help with your nausea? Peppermint tea, sucking a peppermint, eating a ginger biscuit-all of these helped my nausea back in my methotrexate days.

    Hope you get some advice and relief soon.

    Deb x
Sign In or Register to comment.